MAUDE Adverse Event Report: MEDTRONIC NAVIGATION, INC FUSION; INSTRUMENT, STEREOTAXIC

MEDTRONIC NAVIGATION, INC FUSION; INSTRUMENT, STEREOTAXIC
Model Number 9734887XOM
Medical Device Problem Codes Mechanical Problem (1384); Material Integrity Problem (2978)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 03/18/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The patient tracker was returned to the manufacturer for evaluation.After functional testing and visual/physical examination the reported issue was confirmed.When the tracker was connected to a known good system the tracker displayed red status only, not tracking.A check of the em interface showed that coils #1 and #2 were dead.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Medtronic received information regarding a navigation system being used in a functional endoscopic sinus surgery (fess).It was reported that the site was using a patient tracker they verified the instrument, registered, and then when they got to navigate, the tracker showed red status.They moved the emitter, checked for metal, all with no resolution.They rebooted the system still without resolution.At this point, they placed a new patient tracker on, verified instruments, registered, and went to navigate without issue.Nothing else had changed in the environment.There was less than an hour delay in the procedure.No impact on patient outcome.

Brand Name
FUSION
Common Device Name
INSTRUMENT, STEREOTAXIC
Manufacturer (Section D)
MEDTRONIC NAVIGATION, INC
826 coal creek circle
louisville CO 80027
MDR Report Key8468945
Report Number1723170-2019-01456
Device Sequence Number1784448
Product Code HAW
UDI-Device Identifier00643169488120
UDI-Public00643169488120
Combination Product (Y/N)N
Initial Reporter StateSC
Initial Reporter CountryUS
PMA/510(K) Number
K141833
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 04/01/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/02/2022
Device Model Number9734887XOM
Device Catalogue Number9734887XOM
Device Lot Number190103A
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/22/2019
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/18/2019
Initial Report FDA Received Date04/01/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age40 YR
Patient Weight130